Ask a doctor

FX Laser Causing Cystic Acne

I had an FX laser 10 days ago. I am 63 years old and take excellent care of my skin but wanted tightening of skin/pores, remove sun spots and tightening in eye area.I was very red and swollen with the tiny red dots all over. I was looking forward to the healing. On the fourth day, I started developing pimples on my chin. By the fifth day, I had severe cystic acne all over the chin, cheeks and temples. Day 10 I am on antibiotics and fighting this mess. Is this a common side effect?

Doctor Answers (1)

FX Laser and Acne

+1

Thank you for your question. This is not a common side effect, but sometimes develops from the inflammation, and/or irritation or side effect of pores being clogged from heavy moisturizers.  Use of vinegar soaks can be helpful to exfoliate dead skin and prevent bacteria from colonizing the skin.  Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in laser procedures for the most effective and safe treatments. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...